MAUDE Adverse Event Report: ANATOMICAL SHOULDER, REVERSE, SCREW SYSTEM, 4.5-33; ZIMMER TRABECULAR METAL REVERSE SHOULDER SYSTEM

ANATOMICAL SHOULDER, REVERSE, SCREW SYSTEM, 4.5-33; ZIMMER TRABECULAR METAL REVERSE SHOULDER SYSTEM
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930); Pain (1994)
Date of Event 05/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: anatomical shoulder reverse, screw system, 4.5-36; catalog#: 01.04223.036; lot#: 2941140.Base plate 15 mm post length uncemented; catalog#: 00-4349-015-00; lot#: 64141394.Poly liner plus 0 mm offset 36 mm diameter; catalog#: 00-4349-036-00; lot#: 64063103.Humeral stem 10 mm stem diameter 130 mm stem length; catalog#: 00-4349-010-13; lot#: 63867841 poly liner plus 0 mm offset 36 mm diameter; catalog#: 00-4349-036-00; lot#: 64422521 therapy date: (b)(6) 2021.The manufacturer received x-rays for review.Other documents were received and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and underwent a revision surgery due to pain and infection.
 
Event or Problem Description
No event update.Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Review of event description: it was reported that the patient received an implant on (b)(6), 2019 and revised on (b)(6), 2021 due to pain and infection.Review of received data: - due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.- x-rays: the provided x-ray was not reviewed as the complaint is for infection, which is not visible on x-rays.- patient data: the provided lab results were reviewed and it was found the patient had proprione acnes, a type of gram-positive bacteria.The patient was treated with an antibiotic orally and by iv.The provided medical history of the patient identified a previous deep infection in 2018 resulting in finger amputations.Product evaluation: visual examination: the visual examination shows no signs of damage on either device.Review of product documentation: - device purpose: all involved devices are intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.- ncr(s): no ncr with a potential correlation to the reported event was found.- sterilization certificate: the eto/ gamma sterilization specification of the device certifies the suitability of sterilization.The irradiation certificate of the affected lot number has been reviewed and was found to be according to specifications.Conclusion: it was reported that the patient received an implant on (b)(6), 2019 and revised on (b)(6), 2021 due to pain and infection.Sterilization certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.Based on the investigation the reported event cannot be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
ANATOMICAL SHOULDER, REVERSE, SCREW SYSTEM, 4.5-33
Common Device Name
ZIMMER TRABECULAR METAL REVERSE SHOULDER SYSTEM
MDR Report Key12007871
Report Number0009613350-2021-00284
Device Sequence Number3059361
Product Code KWT
UDI-Device Identifier00889024483033
UDI-Public00889024483033
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K052906
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2022
Device Model NumberN/A
Device Catalogue Number01.04223.033
Device Lot Number2910488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/31/2021
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date11/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient Weight78